Advertisement

Journal of Evolutionary Economics

, Volume 14, Issue 1, pp 37–42 | Cite as

On the evolutionary edge of altruism: a game-theoretic proof of Hamilton’s rule for a simple case of siblings

  • Oded StarkEmail author
  • You Qiang Wang
Article

Abstract.

We offer a game-theoretic proof of Hamilton’s rule for the spread of altruism. For a simple case of siblings, we show that the rule can be derived as the outcome of a one-shot prisoner’s dilemma game between siblings.

Keywords:

Evolution of altruism Hamilton’s rule One-shot prisoner’s dilemma game 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin/Heidelberg 2004

Authors and Affiliations

  1. 1.University of BonnBonnGermany
  2. 2.University of ViennaViennaAustria
  3. 3.ESCE Economic and Social Research CenterCologneGermany
  4. 4.EisenstadtAustria
  5. 5.Tsinghua UniversityBeijingChina

Personalised recommendations